Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 4, 2025, 11:37 AM EST for Tucker County, West Virginia. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 11:37 AM EST (16:37 UTC)
- In effect from
- Nov 5, 2025, 1:00 PM EST
- Expired
- Nov 6, 2025, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS71 KPBZ 041637 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1137 AM EST Tue Nov 4 2025 WVZ514-050215- /O.NEW.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 1137 AM EST Tue Nov 4 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ AK
5 follow-up statements
252 WWUS71 KPBZ 050043 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 743 PM EST Tue Nov 4 2025 WVZ514-051130- /O.CON.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 743 PM EST Tue Nov 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ Lupo
850 WWUS71 KPBZ 050756 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 256 AM EST Wed Nov 5 2025 WVZ514-051900- /O.CON.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 256 AM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts from 50 to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 1 PM this afternoon to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ WM
271 WWUS71 KPBZ 051540 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1040 AM EST Wed Nov 5 2025 WVZ514-060100- /O.CON.KPBZ.WI.Y.0013.251105T1800Z-251106T0600Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 1040 AM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Eastern Tucker County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ Hefferan
403 WWUS71 KPBZ 060043 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 743 PM EST Wed Nov 5 2025 WVZ514-060600- /O.CON.KPBZ.WI.Y.0013.000000T0000Z-251106T0600Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 743 PM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Eastern Tucker County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CL
195 WWUS71 KPBZ 060559 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1259 AM EST Thu Nov 6 2025 WVZ514-060700- /O.EXP.KPBZ.WI.Y.0013.000000T0000Z-251106T0600Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 1259 AM EST Thu Nov 6 2025 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Wind gusts from 40 to 45 mph are still expected for the next hour or two, before gradually diminishing overnight. $$ WM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 6:52 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 4, 6:52 AM EST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 652 AM EST Tue Nov 4 2025 .SYNOPSIS... Dry weather is expected today under high pressure. Low pressure returns rain chances for Wednesday afternoon. Dry weather returns Thursday, before a series of crossing cold fronts return unsettled weather through the weekend. Much colder temperatures and snow chances are expected Sunday night and Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KEY MESSAGES: - Dry and seasonable today --------------------------------------------------------------- A large area of surface high pressure, centered across the TN/OH Valley, will result in dry weather across the region today. A low level jet currently over the region will exit the area later this morning before mixing begins, keeping wind gusts to around 25 mph. Some increase in mid and high clouds is expected by this afternoon as warm advection begins. High temperatures are expected to be near seasonable levels. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... KEY MESSAGES: - Rain chances and gusty wind returns Wednesday - Dry and colder Thursday ---------------------------------------------------------------- A surface ridge will maintain dry weather tonight as it shifts east of the region. A shortwave trough, and its associated surface low/cold front, will approach from the Upper Midwest through the day Wednesday, with increasing cloud cover. Rain chances will return in the afternoon and evening as this system cross the Upper Ohio Valley region. The highest POPs are currently forecast near and north of I- 80 where the best ascent and upper level support is progged. QPF is expected to be light, with deep layer moisture limited. The current NBM probability of a tenth of an inch or greater is around 20% for areas around PIT, and 50-60% for areas along and north of I-80. In addition, a tightening pressure gradient ahead of the front will result in gusty SW wind through the day. Speeds up to 35 mph are expected, with higher gusts possible in the ridges. Gusts will continue after FROPA, with cold advection steepening lapse rates. While current HREF and NBM probabilities for Wind Advisory criteria are low outside of Tucker county WV (20 percent or less), gusts from 35-40 mph are likely. SPC has outlined areas mainly N of I-80 in a Marginal Risk for damaging convective wind gusts Wednesday afternoon and evening. Little, if any, instability is progged-though with a strong wind field aloft some of this could mix down in a heavier convective shower. Partial clearing is expected later Wednesday night in cold, dry advection, through stratocu should persist especially north of PIT under cold NW flow. Temperatures on Wednesday should be around 10 degrees above average, with more seasonable cool readings returning on Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... - Rain returns Friday and Friday night - Unsettled through the period - Much colder with snow chances by early next week ------------------------------------------------------------------- A shortwave trough and associated surface cold front will approach the region from the Midwest on Friday. Rain chances increase through the day with increasing moisture and ascent in southwest flow ahead of the system. Rain chances will continue into Saturday another, weaker, shortwave aloft crosses the region. An increasingly amplified pattern is then expected Sunday into next week. A deepening trough and surface cold front are expected to approach and cross the region Sunday, with rain overspreading the area. Cold advection behind this front/trough is expected to result in rain mixing with and changing to snow, as 850mb temps drop to around -8 by Monday morning. A reinforcing trough will maintain snow chances through the day on Monday. Some lake and terrain enhancement is possible, though uncertainty exists on the details. At this time, the highest probabilities for accumulating snow are north of I 80, and in the ridges. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR conditions are expected through the TAF period. Winds have settled across the region at this time but are expected to become gusty out of the west again this afternoon with most ports seeing gusts between 20-25 KTs. Winds settle again overnight into early Wednesday. A passing 35-45KT 850mb jet could return LLWS concerns near 12z Wednesday. .OUTLOOK... A weak cold front will pass through Wednesday afternoon into Wednesday night with gusty winds to around 25 kts. This system brings rain chances back to the area, but confidence in any associated restrictions impacting area terminals remains low. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...WM NEAR TERM...WM SHORT TERM...WM LONG TERM...WM AVIATION...Cermak/AK
Hazardous weather outlook, Nov 4, 3:32 AM EST, 8 hours 5 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pittsburgh PA 332 AM EST Tue Nov 4 2025 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- 073>078-WVZ001>004-012-021-509>514-050845- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 332 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-015-016-050845- Mercer-Venango-Forest-Clarion-Jefferson PA- 332 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will cross the region Wednesday afternoon and early evening. There is a Marginal Risk, or level 1 out of 5, for isolated damaging wind gusts associated with heavy rain showers as this front moves through. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WM
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.